MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48003
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Foreign Body Embolism (4439)
Date of Event 10/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1: name and address = phone: (b)(6).G4: pma/510(k) number = k240589.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a fistulagram, a micropuncture transitionless stiffened cannula access set¿s sheath was inadvertently/accidentally transected/cut by the user.Per the reporter, the fistula had been extensively stented at another facility, except for approximately one centimeter of the mid-fistula, which is where access was obtained for the fistulagram.The fistulagram showed narrowing of the stents.The patient had severe ulnar disease, and the main flow to the hand was the radial artery.Severe ¿steal¿ was noted due to the fistula.Reportedly, there was no option for plication, as the fistula was extensively stented, and patency of the fistula was also poor due to the extent of stenting.Therefore, the user decided to ligate the fistula.Per the reporter, the only area to ligate was within the same area as the access site, where the complaint device was located.During dissection of the tissues, bleeding was reported.As the user dissected to gain control of the bleeding, the sheath was inadvertently transected.The user was unable to locate the distal tip of the sheath.An ultrasound of the arm was performed, as well as intravenous ultrasound, transesophageal echocardiogram, and pulmonary arteriogram; however, the fragment was not located.The next day, the patient developed a pulmonary artery embolism due to the foreign body.An interventional pulmonary arteriogram was performed, finding the sheath fragment in the left lower lung.The fragment was unable to be retrieved with a suction thrombectomy catheter; however, a snare was used to successfully remove the fragment in its entirety.Per the reporter, the physician does not feel that there was anything wrong with the device, as it was accidentally cut during the procedure.
 
Event or Problem Description
Additional information was received 11dec2024.The ligation was completed successfully.Per the reporter, there was no concern with device functionality.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a fistulogram, a micropuncture traditionless stiffened cannula access set¿s sheath was inadvertently/accidentally transected/cut by the user.Per the reporter, the fistula had been extensively stented at another facility, except for approximately one centimeter of the mid-fistula, which is where access was obtained for the fistulogram.The fistulogram showed narrowing of the stents.The patient had severe ulnar disease, and the main flow to the hand was the radial artery.Severe ¿steal¿ was noted due to the fistula.Reportedly, there was no option for plication, as the fistula was extensively stented, and patency of the fistula was also poor due to the extent of stenting.Therefore, the user decided to ligate the fistula.Per the reporter, the only area to ligate was within the same area as the access site, where the complaint device was located.During dissection of the tissues, bleeding was reported.As the user dissected to gain control of the bleeding, the sheath was inadvertently transected.The user was unable to locate the distal tip of the sheath.An ultrasound of the arm was performed, as well as intravenous ultrasound, transesophageal echocardiogram, and pulmonary arteriogram; however, the fragment was not located.The next day, the patient developed a pulmonary artery embolism due to the foreign body.An interventional pulmonary arteriogram was performed, finding the sheath fragment in the left lower lung.The fragment was unable to be retrieved with a suction thrombectomy catheter; however, a snare was used to successfully remove the fragment in its entirety.Per the reporter, the physician does not feel that there was anything wrong with the device, as it was accidentally cut during the procedure.Additional information was received 11dec2024.The ligation was completed successfully.Per the reporter, there was no concern with device functionality.Corrected information: h6 (annex a).Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The outer catheter had been cut approximately 3.8-centimeters from the hub.The distal portion of the catheter measured approximately 5.5-centimeters in length.The distal tip was bunched and out of round.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.A review of the device master record (dmr) concluded that sufficient inspection activities are in place prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that procedural issues contributed to this event.During ligation of the fistula and dissection of tissues in the same one-centimeter area as the sheath/outer catheter, the device was accidentally cut by the user during attempts to control bleeding.The risk analysis was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20866639
Report Number1820334-2024-01608
Device Sequence Number18298298
Product Code DYB
UDI-Device Identifier00827002480032
UDI-Public(01)00827002480032(17)270805(10)16190505
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG48003
Device Catalogue NumberMPIS-401-10.0-SC-NT-SST
Device Lot Number16190505
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/15/2024
Supplement Date Received by Manufacturer12/11/2024
04/15/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date12/17/2024
05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age53 YR
Patient SexFemale
Patient Weight126 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American